MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis could not confirm the customer reported failure.The instrument was placed on an in-house system for the sealing test and the self-test passed and energy delivered without any issues.The electrical continuity test passed.However, the instrument was found to have a dislodged electrode at the distal end.It is unclear what caused the electrode to pull out of the over molded jaw.The jaws had heavy bio debris buildup, however, internal testing has not shown this build up to be the root cause of the electrode dislodged failure.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, the vessel sealer instrument would not provide sufficient energy to seal the tissue.While there was no report of any patient, harm, adverse outcome, or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted total benign hysterectomy procedure, the vessel sealer instrument stopped sealing.There was no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) contacted the site and obtained the following additional information regarding: the robotics coordinator was not present during the procedure but confirmed no patient injury per the case notes.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8101889
Report Number2955842-2018-10692
Device Sequence Number13717658
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)190531(10)M11170509
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM11170509 0184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES